MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION BLUPRO; SPO2 PROBE

NIHON KOHDEN CORPORATION BLUPRO; SPO2 PROBE
Model Number TL-271T3
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Swelling/ Edema (4577)
Date of Event 11/01/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reported that the patient was wincing in pain and guarding the finger with the pulse oximeter probe on it.Upon removal of the device, there was a blister where the device had been, and the finger was warm and red with slight edema.
 
Additional Manufacturer Narrative
The customer reported that the patient was wincing in pain and guarding the finger with the pulse oximeter probe on it.Upon removal of the device, there was a blister where the device had been, and the finger was warm and red with slight edema.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.The following fields contains no information (ni), as attempts to obtain information were made, but the information was not provided.A2 date of birth.B1 date of event - the customer noted 11/2024 and the actual date of event is unknown.B6 relevant test / laboratory data.B7 other relevant history.D4 lot number.D10 concomitant medical device.H4 device manufacturer date.Attempt #1: 11/26/2024 emailed customer via microsoft outlook for all items under the no information section.The customer responded back with complaint details, but they did not provide the additional device or some of the patient information as requested.
 
Additional Manufacturer Narrative
Details of the complaint: customer reported that a patient was wincing in pain and is guarding the finger with the pulse oximeter probe.Upon removal of the device, a blister could be seen on the patient's finger.The finger was also warm and red with slight edema.Customer was monitoring pulse oximetry of the patient.Investigation conclusion: on a follow-up with customer, customer stated that they do not know the specifics of the resolution of the issue but stated that their nursing and biomed departments addressed / changed some settings in their system.Customer stated that the ticket could be closed.The complaint unit is not available for evaluation.Without evaluation of the complaint unit, a definitive root cause could not be identified.A review of the tickets on part tl-271t3-a24 (complaint unit) found no other reports leading to a blister or any other harm to the patient.The reported issue is an isolated incident.Possible causes of the issue are prolonged or improper use of the probe, tight application and improper placement of the probe.Patient's skin type and condition may also contribute to the issue.The following fields contains no information (ni), as attempts to obtain information were made, but the information was not provided.B1 date of event - the customer noted 11/2024 and the actual date of event is unknown.Attempt #1 (b)(6) 2024 emailed customer via microsoft outlook for all items under the no information section.The customer responded back with complaint details, but they did not provide the additional device or some of the patient information as requested.
 
Event or Problem Description

Brand Name
BLUPRO
Common Device Name
SPO2 PROBE
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key20865518
Report Number8030229-2024-04592
Device Sequence Number8838957
Product Code MHX
UDI-Device Identifier14931921878535
UDI-Public(01)14931921878535
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K213316
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTL-271T3
Device Catalogue NumberTL-271T3
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2024
Supplement Date Received by Manufacturer03/18/2025
Initial Report FDA Received Date12/06/2024
Supplement Report FDA Received Date03/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age33 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite